MAUDE Adverse Event Report: RICHARD WOLF GMBH ENDOCAM; LOGIC 4K CAMERA HEAD C-MOUNT

RICHARD WOLF GMBH ENDOCAM; LOGIC 4K CAMERA HEAD C-MOUNT
Model Number 85525942
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burning Sensation (2146); Insufficient Information (4580)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No issue was identified during production and no further complaints were received from production order.
 
Event or Problem Description
A distributor has informed richard wolf gmbh an issue regarding a logic 4k camera head c-mount, part id: 85525942, serial #: (b)(6).According to the received information, it was complained that the camera head heated up so much that the user could no longer hold it in his hand.Also, it was reported that this extended the operating room time by 2 hours.
 
Additional Manufacturer Narrative
The logic 4k camera head, part id: 85525942, serial# (b)(6) was investigated at richard wolf gmbh.During inspection it was determined in accordance with test instructions, that the logic 4k camera head sporadically heats up exceptionally strong.In addition, the reported suspect device with attached zoom lens, part id.85261504, sn(b)(6), was operated on a test equipment, endocam logic 4k controller 5525301 sn(b)(6)for 7 days, recording the surface temperature at 7 specified temperature measurement points with the data logger.In the user's complaint report, the error pattern is "sporadically occurring error" (surface temperature too high).From an expert's point of view, the different surface temperatures can indicate a sporadically occurring error, higher current consumption and the associated power consumption of the installed electronic components within the hermetically sealed camera head.The heat is dissipated via the surface of the housing.With regard to the 2-hour op time extension, we suspect a user error because the application could have been carried out purely optically without a camera system.For this, only the camera head would have had to be separated from the optics.The logic 4k camera head, part id.85525942, sn no.(b)(6) was manufactured on 19/apr/2022.No issue was identified during production.The subject logic 4k camera head was delivered to the customer on 15/jun/2022.In october 2022, the camera head was returned to richard wolf due to the same error description.At that time of inspection, the error could not be reproduced.The ifu bb-a282-05 /en/ us i v2.0 / 2021-07 / pk21-0089 contains several descriptions of visual and functional checks which serve to detect faults prior to use on patient section 4 indications for use and section 8 checks.In additional, the ifu states that there must always be a second product with the same features should be available as a backup.In the case of failure or interruption of the surgery image or inacceptable impairment of the reproduction quality during therapeutic use: disconnect the camera from the endoscope and view the operating area directly through the eyepiece.The subject issue is present in the risk management file e2-2 rev.0001 - camera head.The overall probability of occurrence for this issue is consistent with previously defined levels and the overall risk of the device remains in acceptable category.

Brand Name
ENDOCAM
Common Device Name
LOGIC 4K CAMERA HEAD C-MOUNT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
oliver ehrlich
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17185875
Report Number9611102-2023-00038
Device Sequence Number20497804
Product Code FET
UDI-Device Identifier04055207063163
UDI-Public04055207063163
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K180583
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number85525942
Device Catalogue Number85525942
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown